August 8th, 2016: Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis
Jody Smith joins with other ME voices in honor of Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis.
Discuss the article on the Forums.

Weird reactions to MCAS drugs

Discussion in 'Mast Cell Disorders/Mastocytosis' started by pibee, Feb 6, 2018.

  1. pibee

    pibee Senior Member

    Messages:
    154
    Likes:
    216
    ghh i deleted by mistake the whole post.


    AGAIN:
    I started Quercetin about a 45+ days ago, i think it has helped. Then I added ranitidine/Zantac 15 days ago, often after taking it within 1 hour I'd start feeling quite better with brain fog, cognitive problems I have (psychomotor retardation, would be my description of that!), and energy.
    Then 3 days ago I've added loratadine, at evening, still made me sleepy the next day so i lowered it to 1/2 pill last evening.

    I have improved in
    -I tolerate shower much better (touch is my worst sensory stimulus, especially from water... )
    -brain fog - sometimes at moments completely gone
    -many psychiatric improvements
    -energy at times
    -and today OI

    My OI is present only when I am in my home. This sounds weird, I even considered it's psychiatric cause, but i am pretty sure not. When I am out, in social situation i dont feel any problems that i am aware of with standing, sitting, dancing, walking, even for up to 10 hours.
    But at home i lay 99% times. I learned to pace unconsciously this is one reason probably.
    But also i've noticed I do better with fast paced activities.
    All house work, or working on computer is slow paced and my calves are not contracted, i think this could be link. I have neuropathies on calves and feet, Sjogrens, and fit high-flow POTS description -always hot extremities (although i have more OI, no tachycardia).

    but when I feel improved in OI at home, like today from MCAS, and last time from vitamin D 1+ yr ago (I really never sit at home unless eating with people), then I get palps!

    So, it's never just improved. It's improvement in fatigue,brain fog and OI at the expense of palps?!?!
    which normally I never have.




    any insights?
    I am afraid of this because the same happened with vitamin D which damaged me! (and at first it was promising just llike this now.. )
     
    Last edited: Feb 6, 2018
  2. impossible

    impossible

    Messages:
    53
    Likes:
    44
    I have mcas and have a similar type experience from certain things, initially do well on them, but then get dramatically worse. Anything that stimulates interferon is a major one. Vitamin D did it to me too. I cant handle quercetin, had the same experience with it. Luteolin, boswellia, and lorazepam do me pretty good. But thats just my experience.
     
    pibee likes this.
  3. pibee

    pibee Senior Member

    Messages:
    154
    Likes:
    216
    hm, weird, yes now it all clicks to me, it was all MCAS whole this time, even my scary Vit D story.
    Maybe it was cos i added now loratidine?"!

    I take quercetin and ranitdine long and didnt cause palpitations.

    It is weird that always is imrpovemnt of some symptoms + worsening of others. :(


    BUT, what confuses me is blood pressure - pulse link, that reducing my OI gives me tachycardia. I cant realize if this is only improvement but something still dysregulated, or it's really one thing worse, other better, no relation between :/
     
    Last edited: Feb 6, 2018
  4. Strawberry

    Strawberry Senior Member

    Messages:
    839
    Likes:
    1,605
    Seattle, WA USA
    @pibee Please remember that almost all antihistamines that help MCAS will cause some drowsiness initially. Doctors will always say to give it a few weeks to see if lethargy symptoms diminish. When I was trying them all 20+ years ago, all of them caused severe sleepiness, but only zyrtec helped the severe allergy symptoms. It took a long time to get over the sleepy.

    Regarding palpitations, I had palps for decades. My high blood pressure med (amlodipine) helped a bit, but I think it was all the MCAS meds that eventually brought palps down to near zero. It probably took a year before that happened. Now I only get palps when I do something I shouldn't have, like eat at a restaurant or have food coloring.

    Keep your doctor involved, and hopefully they are familiar with MCAS so you don't have to second guess (like I do).

    That thing of something improving one symptom while making other symptoms worse? Yeah, that sucks. No wonder docs think we are nutso.

    (also for reference, my MCAS meds are zyrtec, zantac, neuroprotek, vit c, d, e and the occasional ketotifen)
     
    pibee likes this.

See more popular forum discussions.

Share This Page